Alert archive / Alabama / Areal Flood Warnings in 2012
Areal Flood Warning 4, NWS Mobile, AL
NWS Mobile, AL issued this areal flood warning at Jun 9, 2012, 5:04 PM CDT for Baldwin County, Alabama. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2012, 5:04 PM CDT (22:04 UTC)
- Expired
- Jun 10, 2012, 5:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 64 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1279 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
776
WGUS44 KMOB 092204
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
504 PM CDT SAT JUN 9 2012
ALC003-101000-
/O.NEW.KMOB.FA.W.0004.120609T2204Z-120610T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALDWIN AL-
504 PM CDT SAT JUN 9 2012
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* FLOOD WARNING FOR...
SOUTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 500 AM CDT SUNDAY
* AT 455 PM CDT...DOPPLER RADAR ESTIMATES THAT BETWEEN 3 TO 6
INCHES OF RAIN HAS FALLEN ACROSS MOST OF SOUTHERN BALDWIN COUNTY
WITH AS MUCH AS 7 TO 11 INCHES OVER THE SOUTHEASTERN PORTION OF
THE COUNTY. WHILE THE FLASH FLOOD THREAT HAS DECREASED SINCE THE
HEAVY RAIN HAS MOVED EAST...FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS WILL CONTINUE AS LOCAL CREEKS AND STREAMS CONTINUE
TO RISE OR CREST. THE THREAT FOR FLASH FLOODING WILL INCREASE
AGAIN LATE TONIGHT INTO SUNDAY MORNING AS ADDITIONAL HEAVY
RAINFALL MOVES INTO THE AREA. FLASH FLOOD WARNINGS WILL BE ISSUED
AS NECESSARY FOR EXPECTED RAPID WATER RISES.
* LOCATIONS IMPACTED INCLUDE...
PERDIDO BEACH... ORANGE BEACH... GULF SHORES...
SUMMERDALE... SILVERHILL... POINT CLEAR...
MAGNOLIA SPRINGS... LILLIAN... FOLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. SEEK HIGHER
GROUND IMMEDIATELY. DO NOT DRIVE OR WALK INTO AREAS WHERE WATER
CROSSES THE ROAD.
&&
LAT...LON 3027 8794 3024 8787 3028 8777 3037 8785
3041 8792 3049 8795 3056 8791 3052 8745
3048 8744 3045 8739 3042 8739 3039 8744
3036 8745 3033 8751 3030 8751 3029 8755
3027 8755 3022 8780 3022 8801
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Jun 9, 3:45 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 9, 3:45 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT SAT JUN 9 2012
...DANGEROUS FLOODING SITUATION EXPECTED TO CONTINUE...
...SECOND WETTEST DAY ON RECORD IN PENSACOLA...
.SHORT TERM (TONIGHT THROUGH MONDAY)...DANGEROUS FLOODING SITUATION
WILL CONTINUE THROUGH THE WEEKEND AS A SLOW MOVING UPPER LEVEL LOW
ACROSS THE NORTHWESTERN GULF ADVANCES EAST. MEANWHILE...A WEAK
STATIONARY FRONT REMAINS DRAPED ACROSS THE NORTHERN GULF COAST. THE
DIFFLUENT FLOW PATTERN DOWNSTREAM OF THE UPPER LOW COMBINED WITH
LIFTING ACROSS STALLED BOUNDARY WILL CONTINUE TO GENERATE ROUNDS OF
RAINFALL ACROSS THE CENTRAL GULF COAST THROUGH SUNDAY IN A DEEP
TROPICAL AIRMASS. SOME AREAS ACROSS SOUTHERN MOBILE AND BALDWIN IN
SOUTHWEST ALABAMA ALONG WITH ESCAMBIA AND SANTA ROSA COUNTIES IN
NORTHWEST FLORIDA HAVE ALREADY RECEIVED 10 TO 15 INCHES OF RAIN AND
AN ADDITIONAL 4 TO 8 INCHES IS POSSIBLE THROUGH MONDAY MORNING. THE
HEAVIEST RAIN WILL CONTINUE TO BE ACROSS COASTAL COUNTIES. THIS WILL
ONLY AGGRAVATE THE ONGOING FLOODING SITUATION AND CAUSE NEW
PROBLEMS. RAIN CHANCES WILL ONLY DECREASE SLIGHTLY ON MONDAY AS THE
TROUGH SHIFTS SLIGHTLY EAST...HOWEVER A MOIST AIRMASS WILL REMAIN IN
PLACE WITH SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS.
/13
&&
.LONG TERM (TUESDAY THROUGH FRIDAY)...BROAD TROF AXIS
REMAINS POSITIONED ACROSS THE SOUTHEAST WEDNESDAY THROUGH FRIDAY. AT
THE BASE OF THE TROF...DEEP LAYER MOISTURE HANGS TOUGH WITH
(PRECIPITABLE WATER VALUES 1.7-1.9 INCHES) COVERING A SUBSTANTIAL
AREA FROM THE MID ATLANTIC INTO THE CENTRAL GULF COAST THROUGH THE
UPCOMING WEEK. A SERIES OF MID LEVEL IMPULSES IN THE EVOLVING HIGHER
LEVEL NORTHWEST FLOW ON THE WEST SIDE OF THE TROF WILL CONTINUE TO
OPERATE ON HIGH MOISTURE CONTENT AIR. THUS...MODEST LIFT AND A
CONTINUED CHANCE OF SHOWERS/STORMS WILL BE ADVERTISED DURING THE
MEDIUM RANGE. WEAK MESOSCALE BOUNDARIES THAT SET UP OVER THE REGION
WILL ALSO PLAY A ROLE IN BEING A FOCUS FOR STORM DEVELOPMENT.
SURFACE HIGH PRESSURE OVER THE GULF NEXT WEEK WILL BRING A
GENERAL...LIGHT WEST/NORTHWEST FLOW DURING THE NIGHT PERIODS WHICH
TAKE ON A SOUTHWEST COMPONENT IN THE AFTERNOONS MAINLY NEAR THE
COAST. DAILY HIGHS WILL NOT BE FAR OFF THE MARK FROM NORMAL...AROUND
90. LOW TEMPERATURES 68-72 OVER THE INTERIOR TO MID 70S BEACHES. /10
&&
.AVIATION...MVFR/IFR CIGS WILL CONTINUE THROUGH THE PERIOD WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.
&&
.MARINE...A MODERATE TO OCCASIONALLY STRONG SOUTHERLY FLOW WILL
CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS OFF THE
SOUTHEAST COAST AND WEAK LOW PRESSURE ADVANCES NORTHEAST ACROSS THE
WESTERN GULF. WINDS AND SEAS SHOULD DECREASE BY EARLY NEXT WEEK AS
SURFACE HIGH PRESSURE BUILDS OVER THE EASTERN GULF OF MEXICO.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 73 85 72 89 / 90 80 70 60
PENSACOLA 74 85 76 89 / 80 80 60 60
DESTIN 74 84 75 85 / 80 80 60 60
EVERGREEN 71 85 71 90 / 60 80 70 70
WAYNESBORO 70 85 71 91 / 60 80 60 50
CAMDEN 70 85 71 89 / 60 90 70 60
CRESTVIEW 71 85 72 90 / 80 80 60 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM SATURDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...AND LOWER MOBILE.
FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND UPPER
MOBILE.
FL...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
HIGH RIP CURRENT RISK UNTIL 7 PM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jun 9, 4:00 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 400 PM CDT SAT JUN 9 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-101130- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 400 PM CDT SAT JUN 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...REST OF TODAY AND TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE AREA BEACHES THROUGH THIS EVENING. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS THE REGION THROUGH TONIGHT. ADDITIONAL HEAVY RAINFALL IS POSSIBLE TONIGHT WHICH WILL ONLY AGGRAVATE ONGOING FLOODING AND CAUSE NEW FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH IS IN EFFECT ACROSS EXTREME SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THROUGH MONDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS THE REGION SUNDAY AND MONDAY. ADDITIONAL RAINFALL AMOUNTS OF 4 TO 8 INCHES IS POSSIBLE THROUGH MONDAY MORNING. THIS WILL CONTINUE TO CREATE FLOODING PROBLEM ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED. GMZ630-650-655-670-675-101130- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 400 PM CDT SAT JUN 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...REST OF TODAY AND TONIGHT MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE OVER THE MARINE AREA THROUGH TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE COASTAL WATERS THROUGH TONIGHT. BRIEF STRONG WIND GUSTS...LOCALLY HIGHER WAVES...FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS CAN BE EXPECTED WITH THE STRONGER STORMS. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING WATERSPOUTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE MARINE AREA THROUGH MONDAY. A MODERATE TO STRONG SOUTHEAST TO SOUTH WIND FLOW WILL CONTINUE THROUGH SUNDAY.
In the hours before
Local storm report, Jun 9, 1:37 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
137 PM CDT SAT JUN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD PENSACOLA 30.42N 87.22W
06/09/2012 ESCAMBIA FL EMERGENCY MNGR
WATER ENTERING 1ST FLOOR OF BAPTIST HOSPITAL. ALSO
NUMEROUS AREA ROADS FLOODED.
&&
CULLENLocal storm report, Jun 9, 2:43 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
243 PM CDT SAT JUN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM FLASH FLOOD PENSACOLA 30.42N 87.22W
06/09/2012 ESCAMBIA FL EMERGENCY MNGR
NUMEROUS ROADS AND BUSINESSES FLOODED IN THE PENSACOLA
AREA INCLUDING DOWNTOWN PENSACOLA AROUND PALAFOX.
PENSACOLA REGIONAL AIRPORT HAS RECEIVED 11.12 INCHES OF
RAIN SINCE MIDNIGHT
0233 PM FLASH FLOOD FOLEY 30.41N 87.68W
06/09/2012 BALDWIN AL EMERGENCY MNGR
NUMEROUS ROADS COVERED WITH WATER IN SOUTHERN BALDWIN
COUNTY
&&
JFBLocal storm report, Jun 9, 3:29 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
329 PM CDT SAT JUN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD GULF BREEZE 30.36N 87.20W
06/09/2012 SANTA ROSA FL BROADCAST MEDIA
REDWOOD DRIVE, RAMBLEWOOD CIR, MAPLEWOOD DRIVE ALL CLOSED
DUE TO FLOODING. RESIDENTIAL FLOODING HAS OCCURRED ON
RAMBLEWOOD AND CIRCLE DRIVES.
&&
JFBLocal storm report, Jun 9, 3:31 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
331 PM CDT SAT JUN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HEAVY RAIN 5 S MOBILE AIRPORT 30.61N 88.24W
06/09/2012 M15.62 INCH MOBILE AL NWS EMPLOYEE
NWS EMPLOYEE HAS MEASURED A 2 DAY STORM TOTAL OF 15.62
INCHES AS OF 3 PM.
&&
JFBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:56 PM CDT | Rip Current Statement | MOB | 23 hr | |
| Jun 8, 11:51 PM CDT | Areal Flood Advisory | MOB | Mobile | 114 min |
| Jun 9, 7:28 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jun 9, 8:31 AM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| Jun 9, 12:11 PM CDT | Special Marine Warning | MOB | 34 min | |
| Jun 9, 12:15 PM CDT | Areal Flood Advisory | MOB | Baldwin | 2 hr |
| Jun 9, 1:01 PM CDT | Special Marine Warning | MOB | 44 min | |
| Jun 9, 1:16 PM CDT | Flash Flood Warning | MOB | Baldwin | 4 hr |
| Jun 9, 2:15 PM CDT | Flash Flood Warning | MOB | Mobile | 4 hr |
| Jun 9, 3:09 PM CDT | Flash Flood Watch | MOB | 37 hr | |
| Jun 9, 4:33 PM CDT | Areal Flood Advisory | MOB | Conecuh, Covington, Escambia | 117 min |
| Jun 9, 5:56 PM CDT | Areal Flood Warning | MOB | Mobile | 12 hr |
Nearby
Areal Flood Warnings in Alabama, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.